Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 16, 2007, 1:32 PM CDT for Clark County, Wisconsin. It was in force for 35 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2007, 1:32 PM CDT (18:32 UTC)
- Expired
- May 16, 2007, 2:07 PM CDT
- In force
- 35 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Clark County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 1:34 PM CDT | HAIL 0.25 | 2 E Neillsville, WI | REPORTED AT THE PAMIDA STORE ON HIGHWAY 10. |
| May 16, 1:35 PM CDT | HAIL 0.25 | 3 E Neillsville, WI | HAIL STONES JUST LARGER THAN PEAS REPORTED BY A BUSINESS ALONG HIGHWAY 10 EAST OF TOWN. |
| May 16, 1:40 PM CDT | HAIL 0.75 | 4 E Neillsville, WI | BRIEF HAIL UP TO PENNY SIZE EAST OF NEILLSVILLE AIRPORT. |
| May 16, 1:52 PM CDT | HAIL 0.25 | 3 S Granton, WI | REPORTED NEAR CUNNINGHAM AIRFIELD BY KB9URP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 161832
SVRARX
WIC019-161915-
/O.NEW.KARX.SV.W.0023.070516T1832Z-070516T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
132 PM CDT WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLARK COUNTY IN CENTRAL WISCONSIN...
* UNTIL 215 PM CDT
* AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR THE NEILLSVILLE MUNICIPAL AIRPORT...OR ABOUT
6 MILES EAST OF NEILLSVILLE...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEILLSVILLE AND SHORTVILLE AROUND 130 PM...
CHILI CORNERS AROUND 135 PM...
THE CUNNINGHAM AIRFIELD AROUND 140 PM...
NEVINS AROUND 155 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4443 9032 4443 9045 4455 9065 4458 9063
4469 9051 4460 9032
$$
RRS3 follow-up statements
000
WWUS53 KARX 161845
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
145 PM CDT WED MAY 16 2007
WIC019-161915-
/O.CON.KARX.SV.W.0023.000000T0000Z-070516T1915Z/
CLARK WI-
145 PM CDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN CLARK COUNTY...
AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR THE CUNNINGHAM AIRFIELD...OR 8 MILES EAST
OF NEILLSVILLE...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEVINS AROUND 200 PM...
LAT...LON 4443 9032 4443 9045 4455 9065 4458 9063
4469 9051 4460 9032
$$
RRS000
WWUS53 KARX 161859
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
159 PM CDT WED MAY 16 2007
WIC019-161915-
/O.CON.KARX.SV.W.0023.000000T0000Z-070516T1915Z/
CLARK WI-
159 PM CDT WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN CLARK COUNTY...
AT 156 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR NEVINS...OR 11
MILES SOUTHEAST OF NEILLSVILLE...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EXTREME SOUTHEASTERN CLARK COUNTY AT 210 PM
LAT...LON 4443 9032 4443 9045 4455 9065 4458 9063
4469 9051 4460 9032
$$000
WWUS53 KARX 161907
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
208 PM CDT WED MAY 16 2007
WIC019-161918-
/O.CAN.KARX.SV.W.0023.000000T0000Z-070516T1915Z/
CLARK WI-
208 PM CDT WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
LAT...LON 4443 9032 4443 9045 4455 9065 4458 9063
4469 9051 4460 9032
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:54 AM CDT, 9 hours 38 minutes earlier.
Area forecast discussion, May 16, 3:54 AM CDT, 9 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 354 AM CDT WED MAY 16 2007 .SHORT TERM...TODAY THROUGH FRIDAY CHANCE OF HAIL THIS AFTERNOON...FROST POTENTIAL TONIGHT...AND DEW POINTS ON THURSDAY ARE THE MAIN CONCERNS FOR THIS PART OF THE FORECAST PACKAGE. AT 3 AM...THERE WAS A VERTICALLY STACKED LOW LOCATED ACROSS NORTHERN MINNESOTA. THIS SYSTEM HAS BEEN PRODUCING SHOWERS ACROSS NORTHERN MINNESOTA...WESTERN ONTARIO...AND SOUTHERN MANITOBA EARLY THIS MORNING...SO THE SYSTEM DEFINITLEY HAS SOME GOOD DYNAMICS ASSOCIATED WITH IT. THE MODELS ARE IN VERY GOOD AGREEMENT THAT THIS SYSTEM WILL MOVE SOUTHEAST ACROSS WISCONSIN TODAY. WITH DIURNAL HEATING THIS SYSTEM TODAY...THIS SYSTEM WILL ALSO HAVE SOME THERMODYNAMICS TO WORK WITH TOO. MEAN LAYER CAPES CLIMB INTO THE 300 TO 500 J/KG RANGE LATE THIS MORNING AND AFTERNOON. DUE TO THIS...I HAVE KEPT THE MENTION OF ISOLATED THUNDERSTORMS IN THE FORECAST. THE 1000-500 MB LAPSE RATES ARE RUNNING BETWEEN 7.5 AND 8 C/KM. THIS WILL RESULT THE DEVELOPMENT OF VIGOROUS LOW TOP CONVECTION. WITH 0-6 KM SHEAR AROUND 40 KNOTS...THERE SHOULD BE ENOUGH SHEAR TO SUSTAIN THE UPDRAFTS CAPABLE OF PRODUCING HAIL WHICH MAY APPROACH PENNY SIZE THIS AFTERNOON. I CONTINUE TO HAVE SOME QUESTIONS ON WHETHER WE WILL SEE ANY FROST TONIGHT IN NORTH CENTRAL AND CENTRAL WISCONSIN. THE FIRST QUESTION IS WHETHER THE RAIN WILL MOISTEN THE BOUNDARY LAYER ENOUGH THAT IT KEEP THE SURFACE DEW POINTS ABOVE FREEZING. SECONDLY...THE LIGHT WINDS WILL ALLOW LITTLE ADVECTION OF DRY AIR INTO THE REGION. FINALLY...THE CLOUDS WILL NOT BE CLEARING UNTIL THE OVERNIGHT HOURS. WITH SUCH A SHORT NIGHT...THIS WILL LIMIT THE AMOUNT THAT THE TEMPERATURES CAN COOL. DUE TO THESE REASONS...I HAVE DECIDED TO JUST LEAVE THE MENTION OF SCATTERED FROST AND NOT HEAD TOWARD A FROST ADVISORY FOR TONIGHT. ON THURSDAY...DIURNAL HEATING WILL ALLOW SOME OF THE DRIER AIR FROM ALOFT TO MIX DOWN TO THE SURFACE. AS A RESULT...I USED THE MIX DOWN DEW POINT TOOL TO LOWER THE SURFACE DEW POINTS DURING THE AFTERNOON. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY THE MODELS CONTINUE TO SHOW THAT A POLAR COLD FRONT WILL DROP SOUTH ACROSS THE AREA FROM SATURDAY INTO SATURDAY NIGHT. BOTH THE ECMWF AND GEM STALL THIS FRONT ACROSS SOUTHWEST WISCONSIN AND NORTHEAST IOWA ON SUNDAY MORNING...AND THEN MOVES BACK NORTH AS A WARM FRONT ON SUNDAY. MEANWHILE THE GFS HAS THE FRONT STALLING ACROSS SOUTHERN IOWA AND NORTHERN ILLINOIS ON SUNDAY AFTERNOON...AND THEN MOVES BACK AS A WARM FRONT ON SUNDAY NIGHT. OVERALL...I PREFER THE ECMWF AND GEM SOLUTION BECAUSE THEY HAVE BEEN MUCH MORE CONSISTENT. IN COLLABORATION WITH THE SURROUNDING OFFICES...I RAISED MY POPS ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN ON SATURDAY AND SATURDAY NIGHT. I ALSO BROUGHT THE POPS FURTHER SOUTH ON SUNDAY. WITH SOME CAPPING AHEAD OF THE COLD FRONT ON SATURDAY... TEMPERATURES SHOULD WARM ABOVE THE CURRENT FORECAST GUIDANCE. SINCE THERE WAS UNCERTAINTY BY SOME OF THE OTHER OFFICES TO DO THIS...I JUST RAISED MY TEMPERATURES BY A COUPLE OF DEGREES AND STILL STAYED WITHIN COLLABORATION. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BOYNE
Hazardous weather outlook, May 16, 12:08 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1208 PM CDT WED MAY 16 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-171100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 1208 PM CDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER INDICATES THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF THE AREA DURING THE MID AFTERNOON INTO EARLY EVENING HOURS. THE MAIN THREAT AREA IS ALONG AND EAST OF THE MISSISSIPPI RIVER. A VIGOROUS UPPER LOW TRACKING SOUTHEAST ACROSS THE REGION...COMBINED WITH SEASONABLY COLD AIR ALOFT AND FAVORABLE WINDS ALOFT IS EXPECTED TO PRODUCE A FEW THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE MAIN SEVERE THREAT LOOKS TO BE PENNY TO NICKLE SIZED HAIL...HOWEVER WITH A WEAK SURFACE LOW AND COLD FRONT IN THE AREA... AN ISOLATED TORNADO IS ALSO POSSIBLE. WITH CLEARING SKIES AND COLD CANADIAN HIGH PRESSURE BUILDING IN BEHIND THE SYSTEM TONIGHT...PATCHY FROST IS POSSIBLE LATE TONIGHT AND THURSDAY MORNING IN LOW LAYING AREAS ALONG AND NORTHEAST OF INTERSTATE 94. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE LATER SATURDAY THROUGH TUESDAY...BUT IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY BETWEEN THE HOURS OF 2 PM TO 7 PM. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.